Florida, 2013Strong Wind in Florida, November 13, 2013
November 13, 2013 · NWS JAX · 4 events in 1 county or zone
Strong NE gradient winds trailing a frontal passage caused damage across the area with sustained speeds of 30-40 mph with gusts of 45-50 mph. Winds progressively decreased during the afternoon.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $6,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong NE gradient winds trailing a frontal passage caused damage across the area with sustained speeds of 30-40 mph with gusts of 45-50 mph. Winds progressively decreased during the afternoon.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Nov 13, 3:24 AM EST, 5 hours 36 minutes earlier.
Area forecast discussion, Nov 13, 3:24 AM EST, 5 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
324 AM EST WED NOV 13 2013
...COLD AND BRISK TODAY TRAILING STRONG COLD FRONT WITH THE
FIRST FREEZE OF THE SEASON INLAND TONIGHT...
.SHORT TERM / THROUGH THURSDAY/...
FRONT HAS MOVED THROUGH WITH WINDS COMING UP FROM NORTH TO SOUTH.
BASED ON OBSERVATIONS WILL BE KEEPING THE WIND ADVISORIES IN
PLACE. GRADIENT IS PROGGED TO WEAKEN QUICKLY LATER THIS
AFTERNOON...SO CURRENT 00Z EXPIRATION ON TRACK. OTHERWISE...DRIER
AIR WILL ADVECT SOUTHEAST LEADING TO MAINLY SUNNY SKIES...AS HIGH
CLOUDINESS DEPARTS THIS MORNING. WITH COLD ADVECTION OCCURRING
THROUGH THE DAY...SOUTHEAST GEORGIA TEMPS SHOULD REMAIN IN THE
50S...WITH MUCH OF NORTHEAST FLORIDA LIMITED TO THE 60 TO 65
RANGE.
THE MAIN CONCERN TONIGHT WILL BE THE COLD. AS THE PRESSURE
GRADIENT CONTINUES TO WEAKEN TONIGHT...WINDS WILL SUBSIDE TO NEAR
CALM INLAND. THIS ALONG WITH MOSTLY CLEAR SKIES WILL ALLOW
READINGS TO FALL OFF TO FREEZING BY AROUND MIDNIGHT THEN HOLDING
NEAR THERE THROUGH THE NIGHT OVER INLAND REGIONS. ONSHORE FLOW
WILL KEEP TEMPERATURES UP CLOSER TO THE COAST. WILL BE UPGRADING
THE FREEZE WATCH THIS PERIOD...AND EXPANDING ITS COVERAGE FURTHER
SOUTH INTO THE SUWANNEE VALLEY.
TEMPERATURES WILL BEGIN TO MODERATE AS THE HIGH CENTER MOVES
NORTHEAST OF THE REGION. MODELS ARE HINTING AT A WEAK COASTAL
TROUGH DEVELOPING IN THE AFTERNOON...WHICH COULD LEAD TO A FEW
COASTAL SHOWERS.
.LONG TERM.../FRI THROUGH WED/...
HIGH PRESSURE SHIFTS OFFSHORE OF THE SE ATLANTIC SEABOARD
FRI WITH A COASTAL TROUGH OFFSHORE BRINGING A LOW CHANCE
OF COASTAL SHOWERS EARLY FRI...THEN ISENTROPIC LIFT
INCREASES FROM SOUTH TO NORTH FRI AFTN INTO SAT AS MID LEVEL
TROUGHING IN THE EASTERN GULF TRACKS ENE. CAPPED RAIN CHANCES OVER
SE GA TO 20-30% WITH 30-40% ACROSS OUR FL ZONES FRI AFTN INTO LATE
SAT SINCE FORCING APPEARS LIMITED WITH THIS SYSTEM AND THE LATEST
MODEL RUNS KEEP THE DEEPEST MOISTURE OVER SOUTH FL. SUN ONLY A LOW
20% CHANCE OF A SHOWER AS MOISTURE PLUME OVER SOUTH FL BEGINS TO
LIFT NORTHWARD AS A PSEUDO-WARM FRONT IN ADVANCE OF AN APPROACHING
COLD FRONT. STRONG CANADIAN HIGH PRESSURE AND FRONTAL PASSAGE
ADVERTISED LATE TUE INTO WED LOOKS VERY SIMILAR TO THE EVENT WE
EXPERIENCED TONIGHT...WITH ONLY A LOW CHANCE OF PASSING SHOWERS
ALONG THE ACTUAL FRONTAL PASSAGE...TRAILED BY A STRONG SURGE OF
COLDER AIR AND WINDY CONDITIONS.
TEMPS WILL WARM TO NEAR TO ABOVE CLIMO VALUES INTO THE WEEKEND
WITH HIGHS IN THE MID/UPPER 70S TO NEAR 80 BY SUNDAY AND LOWS IN
THE UPPER 50S TO MID 60S...THEN ANOTHER DRASTIC COOL DOWN BY WED
TRAILING THE FRONT WITH HIGHS ONLY IN THE 60S.
&&
.AVIATION...
A DECK OF POST-FRONTAL STRATUS WAS SKIRTING SOUTHWARD AND
BRINGING PERIODS OF MVFR CIGS TO SSI...JAX...AND CRG WHERE GUSTS
UP TO 30 KTS WERE OCCURRING THIS MORNING. AFTER
SUNRISE...PREVAILING VFR CONDITIONS EXPECTED WITH STRONG SURFACE
WINDS FROM THE NE OF 15G25KTS INLAND TO 25G35KTS COAST.
&&
.MARINE...
SURGE IS ONGOING FOLLOWING THE COLD FRONTAL PASSAGE. THE PRESSURE
GRADIENT IS EXPECTED TO REMAIN FAIRLY TIGHT THROUGH MUCH OF THE
DAY TODAY...SO GALE WARNING WILL REMAIN IN EFFECT. FOLLOWING THE
GALE WARNING...WILL HAVE ADVISORY CONDITIONS EXTENDING INTO
THURSDAY UNTIL THE WAVE HEIGHTS COME DOWN.
HIGH PRESSURE RIDGE TO THE NORTHWEST OF THE REGION TODAY...WILL
SHIFT TO THE NORTHEAST THURSDAY...WITH WEAK RIDGING EXTENDING FROM
THIS HIGH ACROSS THE WESTERN ATLANTIC INTO THE WEEKEND.
RIP CURRENTS...HIGH RISK TODAY AND ALONG WITH HIGH SURF...DUE TO
STRONG ONSHORE FLOW.
&&
.FIRE WEATHER...
CURRENT RED FLAG WARNING FOR SUWANNEE...HAMILTON AND COLUMBIA
COUNTIES TODAY WAS ON TRACK DUE TO LOW RHS IN THE 20-25%
RANGE...BREEZY NE WINDS OF 15-20 MPH WITH GUSTS TO 30
MPH...ELEVATED ERC VALUES NEAR 30 UNITS AND ELEVATED DISPERSIONS
AROUND 70-80. A FIRE DANGER STATEMENT CONTINUED FOR INLAND SE GA
WHERE LOW RHS AND BREEZY WINDS WILL CREATE HIGHER FIRE
DANGER...BUT FUEL MOISTURE CONTENT REMAINED TOO HIGH TO SUPPORT A
RED FLAG WARNING. WINDS WILL BECOME EAST ON THURSDAY WHICH WILL
INCREASE LOW LEVEL MOISTURE AND PRECLUDE RED FLAG CONDITIONS.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 56 30 66 46 / 0 0 10 10
SSI 55 44 64 55 / 10 10 20 20
JAX 56 41 67 52 / 10 10 10 20
SGJ 60 49 69 59 / 20 10 20 30
GNV 60 37 71 52 / 10 0 10 30
OCF 63 41 73 54 / 10 0 10 30
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FREEZE WARNING FROM MIDNIGHT TONIGHT TO 8 AM EST THURSDAY FOR
COLUMBIA-HAMILTON-SUWANNEE.
LAKE WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR CLAY-PUTNAM.
HIGH RIP CURRENT RISK THROUGH LATE TONIGHT FOR DUVAL-FLAGLER-
NASSAU-ST JOHNS.
HIGH SURF ADVISORY UNTIL 2 AM EST THURSDAY FOR DUVAL-FLAGLER-
NASSAU-ST JOHNS.
WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR DUVAL-FLAGLER-
NASSAU-ST JOHNS.
RED FLAG WARNING FROM NOON TODAY TO 5 PM EST THIS AFTERNOON FOR
COLUMBIA-HAMILTON-SUWANNEE.
GA...FREEZE WARNING FROM MIDNIGHT TONIGHT TO 8 AM EST THURSDAY FOR
APPLING-ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COFFEE-
ECHOLS-JEFF DAVIS-PIERCE-WARE-WAYNE.
LAKE WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR INLAND CAMDEN-
INLAND GLYNN.
HIGH RIP CURRENT RISK THROUGH LATE TONIGHT FOR COASTAL CAMDEN-
COASTAL GLYNN.
HIGH SURF ADVISORY UNTIL 2 AM EST THURSDAY FOR COASTAL CAMDEN-
COASTAL GLYNN.
WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR COASTAL CAMDEN-
COASTAL GLYNN.
AM...GALE WARNING UNTIL 10 PM EST THIS EVENING FOR ALTAMAHA SOUND GA
TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-ALTAMAHA
SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-FERNANDINA BEACH
TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-FERNANDINA BEACH
TO ST AUGUSTINE FL OUT 20 NM-ST AUGUSTINE TO FLAGLER BEACH
FL 20 NM TO 60 NM OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL
OUT 20 NM.
&&
STRUBLE/ENYEDIHazardous weather outlook, Nov 13, 6:20 AM EST, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
620 AM EST WED NOV 13 2013
AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-141130-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
620 AM EST WED NOV 13 2013
...GALE WARNINGS IN EFFECT TODAY...
...LAKE WIND AND WIND ADVISORIES IN EFFECT TODAY...
...RED FLAG WARNING OVER SUWANNEE VALLEY TODAY...
...HIGH SURF ADVISORY AND HIGH RISK FOR RIP CURRENTS...
...FREEZE WARNING IN EFFECT FOR TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT...
STRONG SURGE OF WINDS WILL CONTINUE TODAY FOLLOWING A COLD FRONTAL
PASSAGE. WINDS WILL DECREASE LATER TODAY INTO TONIGHT.
GALE WARNINGS ARE IN EFFECT FOR TODAY. THESE GALE HEADLINES WILL
LIKELY TREND TOWARD SMALL CRAFT ADVISORIES FOR TONIGHT.
DUE TO THE STRONG FLOW...HIGH SURF IS EXPECTED WITH A CHANCE FOR
MINOR BEACH EROSION. IN ADDITION THERE IS A HIGH RISK FOR RIP CURRENTS.
LAKE AND WIND ADVISORIES ARE IN EFFECT TODAY.
DUE TO DRIER AIR ADVECTING SOUTH ACROSS THE REGION THERE IS AN
INCREASED FIRE WEATHER POTENTIAL...ESPECIALLY IN THE SUWANNEE
VALLEY OF NORTHEAST FLORIDA WHERE A RED FLAG WARNING IS IN EFFECT.
FREEZE WARNINGS ARE IN EFFECT FOR INLAND PORTIONS OF THE
REGION...WITH A PROLONGED PERIOD OF FREEZING TEMPERATURES EXPECTED.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
SMALL CRAFT ADVISORY CONDITIONS MAY EXTEND INTO FRIDAY OVER THE COASTAL
WATERS...ESPECIALLY THE OUTER WATERS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Local storm report, Nov 13, 5:39 AM EST, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
539 AM EST WED NOV 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 AM NON-TSTM WND GST JACKSONVILLE BEACH 30.28N 81.39W
11/13/2013 M45.00 MPH DUVAL FL MESONET
THE WEATHERFLOW SENSOR ON THE JACKSONVILLE BEACH PIER
MEASURED POST-FRONTAL WINDS FROM THE NNE OF 36 MPH WITH
GUSTS TO 45 MPH.
0415 AM NON-TSTM WND GST JACKSONVILLE BEACH 30.28N 81.39W
11/13/2013 M46.00 MPH DUVAL FL MESONET
THE WEATERFLOW SENSOR ON THE JACKSONVILLE BEACH PIER
MEASURED WINDS FROM THE N OF 37 MPH WITH GUSTS TO 46 MPH.
0450 AM NON-TSTM WND GST JACKSONVILLE BEACH 30.28N 81.39W
11/13/2013 E46.00 MPH DUVAL FL MESONET
THE WEATHERFLOW WIND SENSOR ON THE JACKSONVILLE BEACH
PIER MEASURED A GUST FROM THE N OF 46 MPH.
0510 AM NON-TSTM WND GST 4 W MAYPORT 30.39N 81.48W
11/13/2013 M43.00 MPH DUVAL FL MESONET
THE WEATHERFLOW SENSOR AT BUCK ISLAND MEASURED A WIND
GUST OF 43 MPH FROM THE NORTH. SUSTAINED WINDS WERE 37
MPH.
&&
AENYEDILocal storm report, Nov 13, 8:32 AM EST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
832 AM EST WED NOV 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0153 AM NON-TSTM WND GST MARINELAND 29.66N 81.21W
11/13/2013 M43.00 MPH FLAGLER FL EMERGENCY MNGR
A MESONET STATION IN MARINELAND MEASURED A GUST TO 43
MPH.
0800 AM NON-TSTM WND DMG ENE FLAGLER BEACH 29.47N 81.12W
11/13/2013 FLAGLER FL EMERGENCY MNGR
EMA REPORTED LINES DOWN OFF OF SOUTH CENTRAL AVENUE.
0800 AM NON-TSTM WND DMG 1 SSW PALM COAST 29.56N 81.22W
11/13/2013 FLAGLER FL EMERGENCY MNGR
A TREE FELL ONTO POWERLINES IN PALM COAST OFF OF FLAMINGO
DRIVE.
&&
ARSStrong Wind, Flagler
- When
- November 13, 9:00 AM EST
- Where
- Flagler forecast zone
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 29.471, -81.293 (the zone’s center; the record gives no point)
A tree fell through a roof of a home in the 5100 Block of Big Oak Rd South. There were 4 adults and 1 child inside the home at the time, but no injuries occurred. The residents were relocated. The time of damage was based on observations from the St. Augustine record. The cost of damage was estimated so the event could be logged into StormData, and the estimate is likely grossly underestimated.
Strong Wind, Flagler
- When
- November 13, 1:00 PM EST
- Where
- Flagler forecast zone
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 29.471, -81.293 (the zone’s center; the record gives no point)
A tree fell onto a powerline in Palm Coast off of Flamingo Drive. The cost of damage was estimated so the event could be included in StormData, and the cost is likely an underestimate.
Strong Wind, Flagler
- When
- November 13, 1:00 PM EST
- Where
- Flagler forecast zone
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 29.471, -81.293 (the zone’s center; the record gives no point)
Power lines were blown down along South Central Avenue. The cost of damage was estimated so the event could be included in StormData.
Strong Wind, Flagler
- When
- November 13, 5:40 PM EST
- Where
- Flagler forecast zone
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 29.471, -81.293 (the zone’s center; the record gives no point)
Power lines were blown down in Flagler Beach near North 14th and Central Ave. Strong NE winds were sustained around 25-30 mph with gusts of 35-40 mph along the coast around the time of the event. The cost of damage was estimated so the event could be included in StormData.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 480920, 480921, 480922, 480923.